Alert archive / New Hampshire / Flash Flood Warnings in 2013

Flash Flood Warning 55, NWS Boston/Norton, MA

September 2, 2013Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this flash flood warning at Sep 2, 2013, 2:22 PM EDT for Hillsborough County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 2:22 PM EDT (18:22 UTC)
Expired
Sep 2, 2013, 5:15 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WGUS51 KBOX 021822
FFWBOX
NHC011-022115-
/O.NEW.KBOX.FF.W.0055.130902T1822Z-130902T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 515 PM EDT

* AT 220 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS NORTHERN HILLSBOROUGH COUNTY. RADAR INDICATES 
  THAT OVER 1 AND A HALF INCHES OF RAIN HAS FALLEN OVER THE PAST FEW 
  HOURS AND THUNDERSTORMS CONTINUE TO REGENERATE OVER THE SAME AREA.
  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANCHESTER...BEDFORD...GOFFSTOWN...WEARE...NEW BOSTON...ANTRIM...
  MONT VERNON...DEERING...GREENFIELD...LYNDEBOROUGH...FRANCESTOWN AND
  BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF SMALL STREAMS AND
ROADWAYS IS IMMINENT. HEAD TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE
THROUGH FLOODED ROADS. FIND ALTERNATE ROUTES.

MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4305 7164 4307 7152 4305 7151 4305 7149
      4304 7148 4304 7146 4302 7145 4301 7141
      4300 7139 4289 7187 4310 7194 4315 7167

$$

AED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:58 PM EDT, 24 minutes earlier.

Area forecast discussion, Sep 2, 1:58 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT MON SEP 2 2013

.SYNOPSIS...

A TROUGH OF LOW PRESSURE ACROSS THE NORTHEAST WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND POTENTIAL
FLOODING TODAY. A BRIEF LULL IS POSSIBLE TONIGHT BEFORE ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY...WITH A FEW STRONG
STORMS POSSIBLE CONTAINING GUSTY WINDS AND MORE HEAVY RAIN AS A
COLD FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND MUCH LESS
HUMID WEATHER ARRIVES FOR THE MIDDLE AND END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

**FLASH FLOOD WATCH REMAINS IS IN EFFECT**
**TURN AROUND...DONT DROWN...
**PLEASE TO NOT DRIVE INTO FLOODED ROADWAYS**

2 PM UPDATE...

AS NOTED EARLIER...LOW PRESSURE NORTH OF THE GREAT LAKES CLEARLY
EVIDENT IN WATER VAPOR IMAGERY IS GRADUALLY LIFTING NORTHEAST OUT
OF ONTARIO INTO QUEBEC. A VERY JUICY TROPICAL AIRMASS AHEAD OF THE
SURFACE COLD FRONT /OVER THE EASTERN GREAT LAKES/ REMAINS THE
FOCUS OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS NEW ENGLAND
THIS AFTERNOON AND INTO THE EVENING.

GOING LOCAL...BROKEN CLOUD DECKS ARE ALLOWING FOR AMPLE SUNSHINE
DESTABILIZING THE BOUNDARY LAYER. SPC MESOANALYSIS EXHIBITS MLCAPE
VALUES AROUND 1000 J/KG UNDERNEATH BROAD-SCALE MID- TO UPPER-LEVEL
DIFFLUENCE...FALLING HEIGHTS AND CYCLONIC FLOW. NO SHEAR TO BE HAD
SO LOW CONFIDENCE ON SEVERE WEATHER POTENTIAL. PERHAPS SOME GUSTY
WINDS...BUT THE REMAINDER OF THIS DISCUSSION WILL BE ON THE FLASH
FLOODING THREAT.

CONSIDERING H92-7 ANALYSES AND PROPOGATION OF THE THEATE TONGUE...
PRESENT ACTIVITY WILL PROPOGATE WITH THE MEAN SOUTHWESTERLY FLOW
AROUND 25 MPH...THE LONGEVITY OF WHICH DEPENDS ON WHERE THE BEST
CONVERGENCE OF LOW- TO MID-LEVEL THETAE RESIDES /AIDED ESPECIALLY
ANYWHERE THE BOUNDARY LAYER CAN DESTABILIZE/ UNDERNEATH THE
AFOREMENTIONED DIVERGENCE ALOFT.

EARLIER AIRMASS SOUNDINGS AT 12Z WERE CONSIDERABLY MOIST WITH
PWATS AROUND 2 INCHES. STEEPER LAPSE RATES AT MID-LEVELS WERE
NOTED LIKELY AIDING WITH THE LIFTING PROCESSES ALOFT. CONCERNING
THE LIFT PREVIOUSLY MENTIONED...RAINFALL RATES OF 1 TO 3 INCHES AN
HOUR IS NOT OUT OF THE QUESTION...AND FLASH FLOODING BECOMES A
GREATER POSSIBILITY FOR THOSE AREAS WHICH HAVE SEEN A COPIOUS
AMOUNT OF RAIN THE LAST 24 HOURS.

WE HAVE SEEN THAT ALREADY TODAY...WITH AREAS AROUND RHODE ISLAND
BEING PRESENTLY IMPACTED. RAINFALL RATES HAVE BEEN ESTIMATED BY
DOPPLER RADAR UP TO 4 INCHES AN HOUR LEADING TO SEVERAL ROADS
BEING INUNDATED AND WATER RESCUES. HEED ALL FLASH FLOOD WARNINGS
ACCORDINGLY. FLASH FLOODING IS A VERY LIFE THREATENING AND
DANGEROUS SITUATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

TONIGHT...
GOOD MODEL AGREEMENT THAT THERE SHOULD BE A BIT OF A LULL TONIGHT
WITH DEEP MOISTURE PLUME MOVING OFFSHORE. HOWEVER WILL KEEP LOW
POPS IN THE FORECAST GIVEN THE CONTINUED CYCLONIC FLOW ALOFT. WARM
AND MUGGY CONDITIONS CONTINUE ALONG WITH SOME PATCHY FOG.

TUE...
COLD FRONT MOVES ACROSS THE AREA. STRONG JET DYNAMICS COUPLED
WITH MODEST INSTABILITY /BY SEP STANDARDS/ YIELDS A LOW RISK OF
STRONG TO PERHAPS A FEW SEVERE STORMS WITH HIGHEST RISK ACROSS
EASTERN MA AND RI WHERE LOW LEVEL CONVERGENCE AND INSTABILITY
SHOULD BE GREATEST. GIVEN THESE PARAMETERS INCLUDED SOME ENHANCE
WORDING /GUSTY WINDS AND HEAVY RAIN/ IN THE FORECAST.

ANOTHER WARM AND HUMID DAY IN THE PREFRONTAL AIRMASS...BUT SHOULD
SEE SOME DRIER AIR ADVECTED INTO WESTERN NEW ENGLAND LATER IN THE
DAY WITH THE FROPA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

HIGHLIGHTS...

* ISOLATED SHOWERS POSSIBLE ON THURS FROM COLD FRONT
* SEASONABLE AND LESS HUMID FOR THE REST OF THE WEEK

CONFIDENCE LEVEL/MODEL GUIDANCE...
INCREASING CONFIDENCE IN THE FORECAST. HAVE HIGH CONFIDENCE IN
PRECIP CHANCES FOR THE WEEK WITH LOWER CONFIDENCE FOR THE WEEKEND
DUE TO TIMING. HIGH CONFIDENCE IN TEMPERATURE TRENDS AS WELL. MUCH
OF THE EARLY SEPTEMBER WEATHER PATTERN WILL FOCUS ON THE RIDGE OUT
WEST AND THE TROUGH OVER THE EAST COAST. 00Z GUIDANCE IN GOOD
AGREEMENT THAT THE UPPER-LEVEL TROUGH PREVAILS ACROSS EASTERN
CANADA AND VERY SLOWLY LIFTS OUT INTO THE NORTHERN ATLANTIC OCEAN
BY THE WEEKEND. HOWEVER EXPECT A SERIES OF SHORTWAVES TO MIGRATE
THROUGH THE UPPER GREAT LAKES AND ST LAWRENCE VALLEY. THE RESULT
IS...TWO APPRECIABLY NOTICEABLE CANADIAN FRONTAL PASSAGES THROUGH
NEW ENGLAND. THE FIRST WOULD WILL MOVE THROUGH THE REGION ON
THURSDAY WHILE THE SECOND ONE PASSES SOMETIME THIS WEEKEND. FOR
THIS FORECAST TRENDED TOWARDS THE PREVIOUS AND WPC/GFS ENSEMBLES
AS THEY HAVE HAS A BETTER HANDLE ON THE SYSTEMS THE PAST FEW DAYS.

DETAILS...

WEDNESDAY INTO THURSDAY...
COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY ALLOWING FOR LARGE
SCALE SUBSIDENCE. A WEAK SURFACE HIGH PRESSURE WILL TRY TO PUSH
INTO THE REGION ALLOWING FOR DRY WEATHER AND COOLER DEWPOINTS FOR
WEDNESDAY. THIS SHOULD MAKE UP FOR THE DAMP HOLIDAY WEEKEND. THE
FIRST CANADIAN COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY INTO
THURSDAY AS AN UPPER LEVEL DISTURBANCE PUSHES THROUGH THE LONG
WAVE TROUGH. A LOT OF DRY AIR IS IN PLACE ACROSS THE REGION SO
HAVE LOW CONFIDENCE IF ANY PRECIPITATION WILL OCCUR AS GFS
ENSEMBLES HAVE LITTLE TO NO QPF. THEREFORE KEPT LOW POP FORECAST
AND MENTIONED ONLY ISOLATED SHOWERS AT BEST. COOLER AIRMASS BEHIND
THE FRONT WILL DROP TEMPS TO THE MID 40S TO LOW 50S...DEF A FALL
LIKE AIRMASS.

FRIDAY INTO THE WEEKEND...
TEMPERATURES WILL MODERATE BACK ON FRIDAY AS HIGH PRESSURE BUILDS
ACROSS THE REGION. SECOND CANADIAN FRONT WILL PUSH THROUGH THE
REGION OVER THE WEEKEND. TRENDED TOWARDS THE MORE AMPLIFIED
GFS...WITH THE FRONTAL PASSAGE ON SUNDAY. HOWEVER BECAUSE OF
UNCERTAINTY KEPT THE MENTION FOR SATURDAY AS WELL. REGARDLESS
EXPECT ANOTHER FALL LIKE COOL DOWN BEHIND THE FRONT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

18Z UPDATE...

LOW CONFIDENCE FORECAST CONTINUES. FOR THE REMAINDER OFTODAY...
WITH ANY SHRA/TSRA MVFR-IFR IMPACTS ARE ANTICIPATED. OTHERWISE
MVFR-VFR PREVAILS. ISSUANCE OF AWW/S LIKELY NECESSARY INTO THE
EVENING WITH TSRA AND THE EXPECTATION FOR CLOUD TO GROUND
LIGHTNING.

CONDITIONS ARE EXPECTED TO QUIET OVERNIGHT...YET FOG ANTICIPATED
TO BUILD BACK IN...ESPECIALLY ALONG THE SOUTH/SOUTHEAST COAST.
WILL SEE CIGS AND VSBYS LOWER TO IFR-VLIFR. WITH THE APPROACHING
COLD FRONT TOWARDS MORNING...WINDS WILL BACK OUT OF THE WEST AND
CONDITIONS WILL IMPROVE AS CIGS LIFT AND FOG DISSIPATES. BUT THERE
REMAINS A THREAT INTO THE LATE MORNING INTO AFTERNOON HOURS OF
SHRA/TSRA DEVELOPING AGAIN ALONG THE COLD FRONT. MVFR/IFR IMPACTS
ONCE AGAIN WILL BE POSSIBLE...OTHERWISE VFR WITH WESTERLY FLOW
INTO WEDNESDAY MORNING.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. SHRA/TSRA BUILDING
AROUND THE TERMINAL WILL REMAIN A THREAT INTO EVENING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. A LULL FOR NOW...BUT
EXPECT ACTIVITY SOUTH AND WEST TO BUILD BACK IN LATER THIS
AFTERNOON CONTINUING INTO EVENING. WITH ANY SHRA/TSRA...MVFR-IFR
POSSIBLE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT...HIGH CONFIDENCE ON TRENDS. LOW CONFIDENCE ON
TIMING. MVFR/IFR CONDITIONS LIKELY IN SHOWERS AND FOG. PERIODS OF
HEAVY RAIN AND THUNDER.

WEDNESDAY THROUGH FRIDAY...MODERATE TO HIGH CONFIDENCE.  VFR.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY...
SCATTERED SHOWERS AND TSTMS WITH FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. LIGHT SSW WINDS CONTINUE. PATCHY FOG. SEAS...A
COMBINATION OF SMALL SSW WIND WAVES AND SE SWELLS.

TONIGHT...
MOST OF THE SHOWERS AND TSTMS MOVE OFFSHORE. PATCHY FOG CONTINUES
ALONG WITH LIGHT SSW WINDS.

TUE...
COLD FRONT ENTERS SOUTHERN NEW ENGLAND. EXPECT SCT SHOWERS AND
TSTMS WITH THE POTENTIAL FOR A FEW STRONG GUSTY STORMS. TSTMS
SHOULD MOVE OFFSHORE DURING THE EARLY EVENING. SSW WINDS WILL
SHIFT TO WEST WITH THE FRONTAL PASSAGE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.
A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SE
WATERS. AT NIGHT...FOG MAY LIMIT VISIBILITIES.

WEDNESDAY THROUGH FRIDAY...QUIET BOATING WEATHER EXPECTED WITH WINDS
AND SEAS BELOW SMALL CRAFT CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MAZ002>021-
     026.
NH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...SIPPRELL
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...DUNTEN/SIPPRELL
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 2, 10:51 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1051 AM EDT MON SEP 2 2013

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
1051 AM EDT MON SEP 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCLUDING CAPE COD AND THE ISLANDS...ALL OF RHODE
ISLAND EXCLUDING BLOCK ISLAND...AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-031500-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
1051 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS...
INCLUDING BLOCK ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK
FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-031500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1051 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 2, 11:33 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EDT MON SEP 2 2013

CTZ002-003-021615-
TOLLAND-HARTFORD-
1133 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORM IN HARTFORD AND TOLLAND COUNTIES...

AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR
LOCKS TO NEAR SOUTHINGTON...AND WAS MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...
FARMINGTON...BLOOMFIELD...BERLIN...ROCKY HILL AND AVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4161 7293 4199 7262 4200 7214 4196 7217
      4196 7222 4189 7222 4159 7242 4158 7246
      4164 7250 4163 7271 4158 7275 4157 7280
      4155 7282 4157 7285 4155 7285 4156 7288
      4156 7295
TIME...MOT...LOC 1533Z 269DEG 16KT 4191 7262 4155 7292

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 10:43 PM EDTAreal Flood AdvisoryBOXHillsborough2 hr
Sep 2, 3:44 AM EDTAreal Flood AdvisoryBOXCheshire2 hr
Sep 2, 4:21 AM EDTFlash Flood WatchBOXCheshire, Hillsborough21 hr

Nearby

Flash Flood Warnings in New Hampshire, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.